MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that after implantation of a zxt375 14.5 diopter intraocular lens (iol), the patient had about 2.8d of astigmatism.The patient still has 1.7d left and their vision was terrible.The axis did not flip.In follow up with the physician it was noted there is no misalignment of the iol, retained viscoelastic, or dislocation/decentration of the iol.From looking at the post�-op data as is; it appears an iol exchange would need to be done.Through a later follow-up it was learned that the lens had rotated 10 degrees post implantation.The physician repositioned the iol on (b)(6) 2017 and the procedure went well.There were no more complaints from the patient and no plans for explant.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6589730
Report Number9614546-2017-00463
Device Sequence Number1278794
Product Code POE
UDI-Device Identifier05050474606869
UDI-Public(01)05050474606869(17)220116
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/16/2022
Device Model NumberZXT375
Device Catalogue NumberZXT375U145
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;